MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502220
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device problem code a0414 captures the reportable investigation result of sheath torn.Block h10: investigation result the returned navigator device was analyzed, and a visual evaluation noted that the sheath was torn.Microscopic examination was performed, and it was noticed that the device was slightly bent/kinked.Additionally, whitened areas were observed, indicating that the material was submitted to tension.No other issues were found.Based on the available information, the reported event was not confirmed.However, it was found that the navigator sheath was torn, and the device was slightly bent/kinked.Additionally, whitened areas were observed, indicating the material was submitted to tension.This could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during its use could produce the investigation findings on the device affecting its performance.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator access sheath device was used during a kidney biopsy/stent placement performed on (b)(6) 2023.During the procedure, it was noticed that the device had a big crack in it when they went to use it.The procedure was completed with another navigator access sheath device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation findings of sheath torn.Please see block h10 for full investigation details.

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18424496
Report Number2124215-2023-74138
Device Sequence Number7771464
Product Code FED
UDI-Device Identifier08714729837978
UDI-Public08714729837978
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2025
Device Model NumberM0062502220
Device Catalogue Number250-222
Device Lot Number0031547666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Initial Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown